Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffering from generalized anxiety disorder. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
Question
I am suffering from generalized anxiety disorder. I am taking escitalopram 10 mg a day and buspiron 15 mg a day. But still my anxiety is high. Wake up with shocks in my head and chest. All body shakes. Head feels hard and hurts and also feel heat in the head.cannot concentrate and cannot drive. Life become hard. What to do?
Posted Thu, 12 Dec 2013 in Mental Health
 
 
Answered by Dr. Praveen 4 hours later
Brief Answer: These are a few side effects of these drugs Detailed Answer: Hi.Thanks for writing on XXXXXXX The common side effects of Escitalopram-antidepressant drug are headache, fatigue, dizziness and flu like symptoms which are seen in a few patients. Common side effect of buspirone is lightheadedness shortly after taking it.Causes nervousness, insomnia ect less commonly. Most of the antidepressant & anti-anxiety drugs take several weeks to become fully effective that is the reason why they have to be continued though you might feel that they are not active (at the moment). Most medications act on your brain and alter the hormonal levels and this takes some time. Activities like driving, operating machinery are not recommended since they produce drowsiness. Alternatively Cognitive Behavioural therapy(CBT) which is a short term psychotherapy which focuses on teaching you specific skills for identifying negative thoughts and behavior and replaces them with positive ones might help you and worth trying.Your MD should help you with this CBT. If these medications are really disturbing your routine activities then consult your MD and discuss with him.
Above answer was peer-reviewed by
 
Follow-up: Suffering from generalized anxiety disorder. What should I do? 15 hours later
Hello doctor I want to know can I take Escitalopram 10 mg and proposal 40 mg together for anxiety is it safe for me? Thanks!
 
 
Answered by Dr. Praveen 11 hours later
Brief Answer: Escitalopram is anti anxiety drug Detailed Answer: Hi.Thanks for writing back. Escitalopram is anti-anxiety medication and is used for treatment of moderate to severe generalised anxiety disorder (GAD). I am not sure of Proposal 40 (Is the spelling correct? if not upload the correct spelling) and I shall get back to you. Keep us posted for further queries.
Above answer was peer-reviewed by
 
Follow-up: Suffering from generalized anxiety disorder. What should I do? 3 hours later
I went to my GP he said he can give me PROPANOL 40 mg a day to stop the symptoms of anxiety. I want to know can I take it with escitalopram 10 mg a day. Is it safe to take these drugs together? Please let me know doctor. Does propanol cure anxiety disorder?
 
 
Answered by Dr. Praveen 1 hour later
Brief Answer: Hi.Both are quite safe. Detailed Answer: Hi.Thanks for writing us back. Both drugs are safe and can be used together. Propranolol in very safe in most patients.However if you have any fatigue/lightheaded, slow or uneven heart beats, shortness of breath consult your GP as soon as possible.This is only a word of caution. Propranolol is know to be helpful for short term treatment of social anxiety, performance anxiety and over comes the symptoms of anxiety.It is not curative but provides symptomatic relief. Hope this answers your question.Feel free to write us for further queries.
Above answer was peer-reviewed by
 
Follow-up: Suffering from generalized anxiety disorder. What should I do? 56 minutes later
hello doctor, does propranolol help like clonazepam or it works in a different way? Is propranolol a addictive drug?
 
 
Answered by Dr. Praveen 1 hour later
Brief Answer: It acts in a different manner Detailed Answer: Hi.Thanks for writing back. Propranolol acts in different manner.It acts on the body to reduce the symptoms of anxiety like shivering, sweating, increased heart beat nervousness etc.It is safe and doesn't produce any addiction. Clonazepam is a sedative .It acts on the brain and is safe when used according to your physician's advice.With a little chance of causing dependence. Hope I have answered your question.
Above answer was peer-reviewed by
 
Follow-up: Suffering from generalized anxiety disorder. What should I do? 10 minutes later
Thanks a lot doctor!!
 
 
Answered by Dr. Praveen 11 hours later
Brief Answer: Most Welcome Detailed Answer: Get well soon! All the best. Nothing to worry.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor